WHOA!!!My gosh, I was considering posting something to that effect soon. We had someone post many months ago about hcv and dental problems/bone loss and we had a little controversy...
I've had increased enamel deterioration,and unexplained cavities, had a saliva test to determine why my teeth seem to decay so quickly,I always drank tons of milk and could not figure it out. It seemed to start in 1988/9 with my last pregnancy.
I am on tx and decay is still happening along with teeth fractures(probably from so much ammalgam interfering with the nutritional flow to the enamel). Interferon can cause osteopenia, so it is possible my own interferon and now the artificial inf is not helping my teeth. Then you have depression from feeling ill, before and during tx, and hygiene can suffer some days also, but it can't explain the speed of decay. It is most troublesome.
I guess dentures might have to be considered for my Extreme Makeover.
Regarding the article cited in the previous thread about using ZINC to boost interferon effectiveness, please note: The zinc used in the studies is NOT the zinc supplement available in health stores, but a DRUG sold outside of the US, known as polaprozinc, or 'zinc carnosine'. From what I have read in the past few years, this drug is not yet approved in the US by the FDA. There would need to be controlled studies in the US demonstrating it's purported effectiveness for HCV, (or ulcers, which it is used to treat in other countries) etc.
So, please do not run out and start buying bottles of zinc at GNC to take with your Inf/Riba tx. Who knows what effect that might have on therapy, AND it is not even the same substance that was tested in Japan. It pays to look very closely to this sort of 'headline' when you see studies published similar to this one. Remember the Amantadine fuss.....Just about nobody uses this one any longer.
The polaprozinc may or may not help tx, but at this time it is a moot point, since it is not available nor approved. Also, only one study has been conducted, and probably not using the rigorous standards that the US medical community must follow.
I have noticed my teeth feeling loose, and sometimes alittle pain. could that also be from tmj?
CINDEE- I loved your moon story. What a fun thing to do. It's such a special memory to pass down for generations...
<B>Speaking of Amantadine it is back in the news,</B> here is a link to a new study. Article Date: 07-28-04
Hope this link works, you may have to sign up for Hepatitis Neighborhood, it is a great web site with lots of information about Hep-C.
Here it is <a href="http://www.hepatitisneighborhood.com/content/in_the_news/archive_2009.aspx">Boosting Amantadine Doses May Aid Tough-To-Treat Patients
I hope everyones monday is a blessed one.
We must be twins! The only thing that truly tastes good to me is sweets now. I have always had a terrible sweet tooth, even before treatment, but now, it seems like I'm addicted to sweet stuff. I even got hubby to go out on a special foray to get me Haagen Daz Rum Raisin Ice Cream the other day. I haven't had REAL ice cream in years, and it sure hit the spot. In fact, I almost had a riba-fit because Haagen Daz only comes in the small containers! Where are gallon containers of Haagen Daz when you need them?!!!
I have lost about 12 pounds since being on treatment (113 down to 101 now) so I can afford to eat ice cream right now. However, I am worried about being a total addict once I get off treatment and not being able to change my horrible eating habits. Jeesh - just one more thing to be worried about!
My mom suggested I try Ensure or Boost with ice cream mixed in to make a milk shake to try to gain some wait back. I said, "Hmmm - ice cream . . . milkshake??? I think I'll try it!"
No, now triplets....hahah..I could not taste "regular" food MOST of the time...but could ALWAYS taste the sweets...(cotton candy or as Amerabrit calls it "cotton floss", my favorite)...My taste buds have not gotten back to pre-tx condition yet, and I was just thinking about this "dilema" this morning after I put my plate of eggs and turkey sausage to the side and grabbed a chocolate covered ice cream bar instead.....ymmmmmmmm....just had the "cotton floss" yesterday....ooppss good thing I signed up for the Jazzercise class....................................
forgot to add that my teeth have been VERY sensitive since ENDING tx in May. It probably has a lot to do with my sugar intake (I did not rinse after eating TONS of sugar treats, try to do better these days, though) and I know that I started grinding my teeth at night during tx, and I still do.....I bought a mouth guard, but keep forgetting to use it......
after your last comment I am gonna hunt you down .You are easy on the mind and you goota be easy on the eyes too .you are such a kidder tho' cmon give me your phone # or send some pix (in bikini, of course) and I'll only share them with Scott(Honest) and maybe one or two Websites. Pleeease.pretty puleeze. No no not the slap ow ow oww ooh that felt good.
quads now, cane syrup, high fructose corn syrup, maple syrup, sucrose, give anything ending in "ose"!
I had my milk shake for lunch.
we will need a special post tx diet group for sure, should I start worrying or buying larger post tx clothes sizes?
One of the foods I could tolerate during tx was ICE CREAM! I USED IT TO RINSE THE COOKIES FROM MY MOUTH! Seriously, I had sensitive teeth real bad but it has already gotten better but I still love the ice cream and now that tx is over I am gaining the lost weight back already cause I'm not active yet.
One BIG problem with teeth and treatment is the dry mouth. If you must consume sugar (of any type) at least rinse your mouth out thoroughly with water and brush if you can. Sugar + dry mouth = trouble.
Doh! didn't finish the thought... I meant to also write to rinse/brush <i>immediately</i> after consuming the sugar. I amplified the problem by sucking on cough drops (to deal with the mouth sores) and falling asleep.